MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device has not been returned to the manufacturing site.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during following an intraocular lens (iol) implantation procedure, foreign substances were seen under a microscope for the left eye.Intraocular lens was removed by cutting with scissors and the same diopter of lens were implanted.The operation was completed and no reported the patient harm.Additional information was requested and received.
 
Additional Manufacturer Narrative
A photo was provided of a lens fragment.There appears to be viscoelastic on the lens fragment.Possible lens damage is observed at the reported foreign material location "white substances from 9 to 11 o'clock were not removed by i/a".There also appears to be a fiber beside the lens to the right side of the photo.It was reported that the "thread-shaped foreign substance from 6 o'clock seems like it was from the gauze in the post explant procedure".No determination can be made from the provided photo.Product evaluation: the explanted lens was returned wrapped multiple times in white gauze material inside the opened carton.Solution was dried on the lens.A small amount of dried blood was observed on the optic edge inside a long scrape mark.The lens was cut into pieces.Only three pieces were returned.One cut optic portion contained a full haptic.The other optic portion that contained the other haptic was not returned.Two of the returned optic portions had deep scrape marks, cracked areas, and scratches.The damaged optic material was heavily torn and ruffled.These areas of optic damage was most likely interpreted as foreign material.Fibers from the white gauze were observed on the lens.No other foreign material was observed.The damaged areas of the optic match the observations in the photo.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated with a non-qualified viscoelastic.The optic was heavily scraped.The damaged lens material was ruffled back and appears whitish under microscopic observation.The lens material in the scraped areas was most likely interpreted as the reported complaint.The root cause may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was indicated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12095661
Report Number1119421-2021-01293
Device Sequence Number4154748
Product Code MFK
UDI-Device Identifier00380652390484
UDI-Public00380652390484
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.180
Device Lot Number12765850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; VISCOELASTIC: HYALPLUS OPH SOLN [0.55ML]